IMPORTANT NOTICE: At Fortis Healthcare, we are fully supportive of the National priorities set out by the Hon’ble Prime Minister of India. Further to the directives of the Government provided in their press release dated 8th Nov 2016, payments at Government hospitals can be made through 500 and 1000 Rupee denomination notes. In view of the hardship being caused to the large number of patients at private hospitals, we have made an urgent representation to the Government that this exemption should apply equally, for payments, at private hospitals. We are following up with the authorities and hope the Government will step in quickly to resolve this anomaly. Meanwhile, at Fortis hospitals across the country, we continue to accept payments through credit card, debit card and electronic banking transfers. As 500 and 1000 Rupee denomination notes are no longer legal tender we are only accepting 100 Rs and lower currency notes. As per Government regulation, a PAN card and legitimate ID proof is however required for payments in cash exceeding Rs 50,000. Meanwhile we continue to ensure that emergency cases get immediate medical attention without delay whatsoever and have put in more administrative staff and help desks to assist patients.

Toxic shock syndrome

Toxic shock syndrome is a rare, life-threatening complication of certain types of bacterial infections. Often toxic shock syndrome results from toxins produced by Staphylococcus aureus (staph) bacteria, but the condition may also be caused by toxins produced by group A streptococcus (strep) bacteria.

Toxic shock syndrome historically has been associated primarily with the use of superabsorbent tampons. However, since manufacturers pulled certain types of tampons off the market, the incidence of toxic shock syndrome in menstruating women has declined.

Toxic shock syndrome can affect men, children and postmenopausal women. Risk factors for toxic shock syndrome include skin wounds and surgery.


Symptoms Causes Risk factors Complications Prevention

Possible signs and symptoms of toxic shock syndrome include:

  • A sudden high fever
  • Low blood pressure (hypotension)
  • Vomiting or diarrhea
  • A rash resembling a sunburn, particularly on your palms and soles
  • Confusion
  • Muscle aches
  • Redness of your eyes, mouth and throat
  • Seizures
  • Headaches

When to see a doctor

Call your doctor immediately if you have signs or symptoms of toxic shock syndrome. This is especially important if you've recently used tampons or if you have a skin or wound infection.


© 1998-2015 Mayo Foundation for Medical Education and Research (MFMER). All rights reserved. Terms of use